Ask a doctor

The Outside Corners of my Mouth Are Dark and the Outer Corners of my Eyes Are Dark

I used Triluma cream to fade the spots,I stopped using the cream 3.5wks into Tx d/t irritation, the darkness returned worse than before I used the cream, my eye & mouth areas look horrible. Is there a Tx to get rid of the darkness? What causes the darkness?

Doctor Answers (1)

Postinflammatory hyperpigmentation

+1

Treatment of postinflammatory hyperpigmentation is difficult. If the corners of your eyes get irritated from eczema or allergies, then the pigment can darken. The corners of the lips can get irritated from the use of certain toothpaste or mouthwash, or perleche, which is a chronic condition where the corners of the lips get irritated from saliva that pools there especially in sleep, and the irritation might be causing the pigmentation. It is not unusual that prescription lightening creams can cause irritation themselves and they can induce postinflammatory hyperpigmentation .  Lumixyl is a lightening cream that has a very low prevalence of irritation and is dispensed in some doctors offices.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.